Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 182, NWS Charleston, SC

July 31, 20114 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 31, 2011, 6:58 PM EDT for 4 counties in South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2011, 6:58 PM EDT (22:58 UTC)
Expired
Jul 31, 2011, 7:37 PM EDT
In force
39 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3111 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WUUS52 KCHS 312258
SVRCHS
SCC013-019-029-035-010000-
/O.NEW.KCHS.SV.W.0182.110731T2258Z-110801T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT SUN JUL 31 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 800 PM EDT

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR JACKSONBORO...MOVING SOUTHEAST AT 15
  MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  JACKSONBORO...ASHEPOO...DELEMAR CROSSROADS...ADAMS RUN...RAVENEL...
  BENNETTS POINT...HOLLYWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3283 8009 3242 8054 3264 8071 3297 8047
TIME...MOT...LOC 2258Z 311DEG 13KT 3277 8044

$$
1 follow-up statement
729 
WWUS52 KCHS 312337
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT SUN JUL 31 2011

SCC013-019-029-035-312347-
/O.CAN.KCHS.SV.W.0182.000000T0000Z-110801T0000Z/
DORCHESTER SC-CHARLESTON SC-COLLETON SC-BEAUFORT SC-
737 PM EDT SUN JUL 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEAUFORT...
SOUTHEASTERN COLLETON...SOUTHWESTERN CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES HAS BEEN CANCELLED...

AT 735 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3283 8009 3242 8054 3264 8071 3297 8047
TIME...MOT...LOC 2337Z 319DEG 20KT 3253 8038

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 5:29 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 31, 5:29 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT SUN JUL 31 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PERSIST AT THE SURFACE MUCH OF THE
WEEK WHILE UPPER HIGH PRESSURE MOVES IN FROM THE WEST LATE IN THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A QUICK UPDATE HAS BEEN ISSUED TO REFLECT GOING TRENDS. CANCELLED
EXCESSIVE HEAT WARNING FOR THE CHARLESTON TRI-COUNTY AREA WHERE
TSTMS HAVE COOLED THINGS OFF CONSIDERABLY. THE WARNING AND HEAT
ADVISORY REMAIN IN EFFECT ELSEWHERE.

IT REMAINS TO BE SEEN HOW MUCH ACTIVITY WILL PERSIST OVERNIGHT.
SOME GUIDANCE SUGGESTS ANOTHER ROUND OF SHOWER/TSTMS WILL
REDEVELOP AFTER MIDNIGHT AS ANOTHER IMPULSE LURKING IN THE
NORTHWEST FLOW ALOFT PASSES THROUGH. MUCH WILL PROBABLY DEPEND ON
HOW MUCH CONVECTIVE OVERTURNING OCCURS THIS AFTERNOON AND
EVENING. WILL MAINTAIN AT LEAST 30 PERCENT POPS FOR MOST AREAS
FROM MIDNIGHT THROUGH SUNRISE MONDAY TO TAKE THIS POSSIBILITY INTO
ACCOUNT. LOWS WILL RANGE FROM THE MID 70S INLAND WITH UPPER 70S AT
THE COAST...BUT COULD LOCALLY DROP LOWER WHERE TSTMS OCCUR.
FURTHER ADJUSTMENTS TO BOTH POPS AND TEMPERATURES WILL BE NEEDED
AS THE EVENING PROGRESSES.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE PERIOD WILL START WITH A BROAD LONG WAVE UPPER TROUGH OVER THE
EASTERN THIRD OF THE U.S. AND A STRONG UPPER RIDGE CENTERED OVER THE
CENTRAL PORTION OF THE COUNTRY. BY EARLY TUESDAY...THE UPPER RIDGE
SPREADS BACK EASTWARD AS THE BROAD UPPER TROUGH SHIFTS INTO THE
WESTERN ATLANTIC...WHICH WILL MAINTAIN THE VERY HOT AND HUMID
CONDITIONS.

FOR MONDAY....MODELS SEEMED TO HAVE TRENDED A TAD DRIER AS FAR AS
POPS GO. HOWEVER...GIVEN THE PRESENCE OF NW UPPER FLOW AND A
WEAK SURFACE BOUNDARY SOMEWHERE OVER THE CENTRAL AND NORTHERN
FORECAST AREA...HAVE MAINTAINED CHANCE POPS...WITH THE HIGHEST
CHANCES OVER THE SOUTHERN FORECAST AREA IN GA. DID TRIM POPS BACK A
BIT OVER THE NORTHERN ZONES TO HEDGE TOWARD DRIER MODEL
TRENDS...WHICH ARE TRYING TO PUSH THE SURFACE BOUNDARY SOUTHWARD
ALONG WITH THE DEEP LAYER MOISTURE. WITH THE POTENTIAL FOR LOWER
THAN PREVIOUSLY EXPECTED POPS AND CLOUDS...HAVE NUDGED MAX TEMPS UP
A DEG OR TWO. SURFACE TDS ARE VERY TOUGH TO FIGURE...AND WILL GOVERN
WHETHER CONDITIONS REACH HEAT ADVISORY LEVELS AGAIN. CURRENT GRIDS
INDICATE MAX HEAT INDICES OF 105-109...BUT GIVEN UNCERTAINTY IN POP
AND TD FORECAST...WILL NOT ISSUE A HEAT ADVISORY FOR MONDAY YET.

TUESDAY...AS THE UPPER RIDGE BUILDS BACK FROM THE WEST...DEEP LAYER
MOISTURE DECREASES ALONG WITH CHANCES FOR AFTERNOON CONVECTION. THE
BEST MOISTURE WILL LIKELY SIT OVER THE EXTREME SE PORTION OF THE
AREA. THEREFORE HAVE MAINTAINED SLIGHT CHANCE POPS FOR THAT AREA.
LATEST GUIDANCE STILL INDICATES MAX TEMPS IN THE MID TO UPPER
90S...AND EVEN COULD HIT 100 WELL INLAND. THESE VERY HOT TEMPS
COMBINED WITH EVEN CLIMO TYPE SURFACE TDYS...WILL LIKELY RESULT IN
HEAT ADVISORY LEVELS BE REACHED.

WEDNESDAY...LITTLE CHANGE FROM TUESDAY AS THE STRONG UPPER RIDGE
HOLDS JUST WEST OF THE AREA. ONCE AGAIN THE BEST DEEP LAYER MOISTURE
AND PRECIP CHANCES ARE EXPECTED TO BE OVER THE SOUTHERN FORECAST
AREA. HAVE LEFT SLIGHT CHANCE POPS FOR NOW IN THAT REGION. HEAT
INDICES EXPECTED TO REACH ADVISORY LEVELS AGAIN...AND MAY EVEN TOUCH
EXCESSIVE HEAT WARNING CRITERIA IN SOME SPOTS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER HIGH PRESSURE AND THE LACK OF DEEP MOISTURE SHOULD KEEP RAIN
CHANCES LOW THROUGH THURSDAY. BEYOND THAT THE FORECAST BECOMES A
BIT MORE UNCERTAIN AS MUCH DEPENDS ON THE EVENTUAL TRACK OF A LIKELY
TROPICAL CYCLONE WHICH THE GFS AND CANADIAN MODELS ARE SHOWING
MOVING NEAR OR JUST EAST OF THE BAHAMAS FRIDAY. FOR NOW HAVE
GENERALLY MAINTAINED A FORECAST PRETTY CLOSE TO CLIMATOLOGY FOR THIS
TIME OF YEAR WITH TEMPS IN THE 90S AND RAIN CHANCES NO HIGHER THAN
30 PERCENT.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
KCHS...IMMEDIATE CONCERN IS FOR TSTM IMPACTS OVER THE NEXT FEW
HOURS. RADAR/SATELLITE SHOWS TSTM RAPIDLY DEVELOPING BETWEEN KOGB
AND KMYR...WHICH WILL GRADUALLY EXPAND SOUTH. BEST CHANCES FOR
IMPACTS WILL BE FROM 20-22Z..BUT THIS MAY ADJUSTED OVER THE NEXT
FEW HOURS. KEPT CONDITIONS LOW-END MVFR BUT IT COULD CERTAINLY
DROP OF IFR OR LOWER FOR A PERIOD DEPENDING ON HOW CELLS MATURE.
GUSTY WINDS WILL ACCOMPANY ANY TSTMS. THEREAFTER...THE CONVECTIVE
PATTERN BECOMES SOMEWHAT MUDDLED. SOME GUIDANCE SUGGESTS ANOTHER
ROUND OF SHOWERS/TSTMS COULD IMPACT THE TERMINAL OVERNIGHT. WILL
KEEP THINGS FAIRLY CONSERVATIVE FOR NOW AND ONLY HIGHLIGHT CB/S.

KSAV...CONVECTIVE IMPACTS ARE NOT AS CERTAIN IN THE SHORT TERM.
SATELLITE SHOWS CU BUILD UPS STARTING TO FROM SOUTH OF THE
TERMINAL WHICH MAY EVENTUALLY EVOLVE INTO CONVECTIVE CELLS. WILL
MAINTAIN A MENTION OF CB/S THROUGH THE AFTERNOON FOR NOW UNTIL
CONVECTIVE TRENDS BECOME MORE APPARENT. SHOWERS/TSTMS COULD IMPACT
THE TERMINAL OVERNIGHT...BUT AGAIN...TIMING/COVERAGE REMAINS TOO
UNCERTAIN THIS FAR OUT TO PAINT ANYTHING MORE THAN CB/S IN THE
TAF. TRENDS WILL BE MONITORED THROUGH THE AFTERNOON/EVENING.

EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON SHOWERS
AND THUNDERSTORMS ON MONDAY...ESPECIALLY NEAR KSAV...COULD RESULT
IN BRIEF PERIODS OF MVFR/IFR CONDITIONS. ONLY ISOLATED CONVECTION
IS EXPECTED TUESDAY THROUGH THURSDAY... POSSIBLY INCREASING TO
SCATTERED BY FRIDAY.

&&

.MARINE...
LIGHT SOUTHERLY FLOW REGIME WILL DOMINATE TONIGHT WITH SEAS 2-4
FT. COULD STILL SEE A FEW STRONG TSTMS WHICH MAY REQUIRE SPECIAL
MARINE WARNINGS LATER THIS AFTERNOON/EVENING.

THE REGION WILL REMAIN GENERALLY BETWEEN BERMUDA HIGH PRESSURE EAST
OF THE REGION AND A TROUGH OF LOWER PRESSURE OVER THE CAROLINA
UPSTATE. THIS WILL PRODUCE A SOUTH TO SOUTHWEST WIND FLOW
PATTERN...WITH WINDS EXPECTED TO REMAIN 15 KTS OR LESS AND SEAS 3 FT
OR LESS. THERE COULD BE BRIEF PERIODS OF SLIGHTLY HIGHER WINDS EACH
AFTERNOON WITH THE SEA BREEZE.

WILL CONTINUE TO MONITOR THE PROGRESS OF THE TROPICAL WAVE...
CURRENTLY WELL EAST OF THE WINDWARD ISLANDS.  IF THIS WAVE WERE TO
STRENGTHEN INTO A TROPICAL SYSTEM AND TRACK WEST-NORTHWEST THIS
WEEK...THEN THE LONGER PERIOD SWELL GENERATED FROM THIS SYSTEM COULD
BEGIN TO REACH THE WATERS BY LATE IN THE WORK WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042-047-
     051.
     EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR SCZ043-
     048-049.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 31, 6:34 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT SUN JUL 31 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-012245-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
634 PM EDT SUN JUL 31 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TODAY. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND SMALL HAIL. IN ADDITION...THERE WILL
BE A RISK FOR FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS
LOCALLY HEAVY RAINFALL.

PEOPLE ACROSS THE REGION SHOULD CONTINUE TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. STAY TUNED TO NOAA WEATHER
RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EXCESSIVE HEAT...HOT TEMPERATURES AND HIGH HUMIDITY COULD COMBINE TO
PRODUCE HEAT INDICES GENERALLY IN THE 105 TO 110 DEGREE RANGE
DURING THE AFTERNOON THROUGH MUCH OF THIS WEEK...ESPECIALLY
WEDNESDAY THROUGH FRIDAY. ADDITIONAL HEAT ADVISORIES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-012245-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
634 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE COASTAL WATERS OF SOUTH COASTAL SOUTH CAROLINA
AND NORTH COASTAL GEORGIA TODAY. A FEW OF THESE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 35 KNOTS...
FREQUENT CLOUD TO WATER LIGHTNING AND REDUCED VISIBILITIES IN
HEAVY RAIN. MARINERS ARE URGED TO REMAIN ALERT THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 5:04 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT SUN JUL 31 2011

GAZ118-119-SCZ047-051-312130-
COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
504 PM EDT SUN JUL 31 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND CHATHAM
COUNTIES THROUGH 530 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GARDEN CITY...MOVING SOUTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARDEN CITY...HUTCHINSON ISLAND...MONTEITH...POOLER...PORT
WENTWORTH...SAVANNAH...SAVANNAH AIRPORT AND SAVANNAH HISTORIC
DISTRICT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3212 8097 3202 8111 3211 8127 3226 8110
TIME...MOT...LOC 2105Z 051DEG 3KT 3211 8113
Special weather statement, Jul 31, 5:25 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SUN JUL 31 2011

SCZ043>045-050-052-312215-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-TIDAL BERKELEY-
525 PM EDT SUN JUL 31 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 615 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DUNCAN CHAPEL TO
LADSON...MOVING SOUTHWEST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ARCHDALE...CANADYS...CHARLESTON AIRPORT...COLLEGE PARK...
COTTAGEVILLE...CROWFIELD PLANTATION...DELEMAR CROSSROADS...
DORCHESTER...GIVHANS...GIVHANS FERRY STATE PARK...GOOSE CREEK...
HANAHAN...HARLEYVILLE...INDIAN FIELD...JACKSONBORO...JEDBURG...
KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...MIDDLETON PLACE...NAVAL
WEAPONS STATION CHARLESTON...RAVENEL...REEVESVILLE...RIDGEVILLE...
ROUND O...SAINT GEORGE...SANGAREE...SLANDS BRIDGE...SMOAKS AND
SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3268 8034 3309 8089 3313 8090 3334 8050
      3333 8049 3329 8048 3326 8043 3327 8037
      3328 8035 3327 8030 3330 8026 3301 7984
TIME...MOT...LOC 2125Z 034DEG 39KT 3330 8062 3295 8013
Special weather statement, Jul 31, 5:33 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT SUN JUL 31 2011

GAZ101-118-119-SCZ047-048-051-312215-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
533 PM EDT SUN JUL 31 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 615 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MELDRIM TO GARDEN
CITY...MOVING SOUTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...MEINHARD...MELDRIM...MONTEITH...POOLER...PORT
WENTWORTH...SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...VERNONBURG...WHITE BLUFF AND WINDSOR FOREST...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3199 8131 3200 8130 3205 8137 3210 8139
      3212 8141 3215 8140 3229 8132 3223 8099
      3195 8111
TIME...MOT...LOC 2133Z 049DEG 6KT 3213 8138 3210 8114
Local storm report, Jul 31, 5:39 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND GST     SAVANNAH AIRPORT        32.14N  81.20W
07/31/2011  M64 MPH          CHATHAM            GA   ASOS

&&

EVENT NUMBER CHS1100704
Local storm report, Jul 31, 5:49 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     SAVANNAH AIRPORT        32.14N  81.20W
07/31/2011  M70 MPH          CHATHAM            GA   ASOS

            A 70 MPH GUST WAS REPORTED AT SAVANNAH INTERNATIONAL
            AIRPORT.

&&

EVENT NUMBER CHS1100705
Local storm report, Jul 31, 6:21 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       1 S MONCKS CORNER       33.18N  80.01W
07/31/2011  M4.72 INCH       BERKELEY           SC   OTHER FEDERAL

&&

EVENT NUMBER CHS1100706

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:29 AM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton16 hr
Jul 31, 1:05 PM EDTExcessive Heat WarningCHSBerkeley, Colleton, Dorchester6 hr
Jul 31, 3:42 PM EDTSpecial Weather StatementCHSBerkeley48 min
Jul 31, 4:01 PM EDTSevere Thunderstorm WarningCHSBerkeley59 min
Jul 31, 4:59 PM EDTAreal Flood AdvisoryCHSBerkeley91 min
Jul 31, 5:25 PM EDTSpecial Weather StatementCHSDorchester50 min
Jul 31, 5:37 PM EDTSevere Thunderstorm WarningCHSJasper68 min
Jul 31, 5:59 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton61 min
Jul 31, 6:41 PM EDTSevere Thunderstorm WarningCHSAllendale, Beaufort, Colleton, Hampton, Jasper64 min
Jul 31, 7:50 PM EDTSpecial Weather StatementCHSBeaufort, Jasper25 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.